Free NCLEX-RN Exam Braindumps
National Council Licensure Examination - NCLEX-RN Questions 318–320 (page: 129)

Updated On: 9-Feb-2026

A 23-year-old college student seeks medical attention at the college infirmary for complaints of severe fatigue. Her skin is pale, and she reports exertional dyspnea. She is admitted to the hospital with possible aplastic anemia. Laboratory values reflect anemia, and the client is prepared for a bone marrow biopsy. She refuses to sign the biopsy consent and states, "Can't you just get the doctor to give me a transfusion and let me go. This weekend begins spring break, and I have plans to go to Florida." At this time the nurse's greatest concern is that:

  1. The client may contract an infection as a result of being exposed to large crowds at spring break
  2. The client does not grasp the full impact of her illness
  3. The client may require transfusion before leaving for spring break
  4. The causative agent be identified and treatment begun

Answer(s): B

Explanation:

(A) The client could contract an infection, but at this point it is not the most pertinent issue. (B) The client's statement indicates that she does not grasp the full impact of her illness. Further client education must be given, along with allowing her to express her feelings regarding her illness. (C) The client may require a transfusion, but this is a temporary measure because the causative agent has not been identified. Her feelings regarding her illness must be addressed in order for care to continue. (D) A bone marrow is done first to make a definitive diagnosis; then treatment may begin.



A 17-year-old pregnant client who is gravida 1, para 0, is at 36 weeks' gestation. Based on the nurse's knowledge of the maternal physiological changes in pregnancy, which of these findings would be of concern?

  1. Complaints of dyspnea
  2. Edema of face and hands
  3. Pulse of 65 bpm at 8 weeks, 73 bpm at 36 weeks
  4. Hematocrit 39%

Answer(s): B

Explanation:

(A) Dyspnea is a common complaint during the third trimester owing to the increasing size of the uterus and the resulting pressure against the diaphragm. (B) Edema of the face, hands, or pitting edema after 12 hours of bed rest may be indicative of preeclampsia and would be of great concern to the healthcare provider. (C) An increase in heart rate of 10­15 bpm is a normal physiological change in pregnancy due to the multiple hemodynamic changes. (D) A hematocrit value of 39% is within the normal range. A value <35% would indicate anemia.



A 17-year-old pregnant client who is gravida 1, para 0, is at 36 weeks' gestation. Based on the nurse's knowledge of the maternal physiological changes in pregnancy, which of these findings would be of concern?

  1. Complaints of dyspnea
  2. Edema of face and hands
  3. Pulse of 65 bpm at 8 weeks, 73 bpm at 36 weeks
  4. Hematocrit 39%

Answer(s): B

Explanation:

(A) Dyspnea is a common complaint during the third trimester owing to the increasing size of the uterus and the resulting pressure against the diaphragm. (B) Edema of the face, hands, or pitting edema after 12 hours of bed rest may be indicative of preeclampsia and would be of great concern to the healthcare provider. (C) An increase in heart rate of 10­15 bpm is a normal physiological change in pregnancy due to the multiple hemodynamic changes. (D) A hematocrit value of 39% is within the normal range. A value <35% would indicate anemia.



The physician prescribes a medical regimen of isoniazid, rifampin, and vitamin B6 for a tuberculosis client.
The nurse instructs the client that B6 is given because it:

  1. Increases activity of isoniazid
  2. Increases activity of rifampin
  3. Improves nutritional status
  4. Reduces peripheral neuropathy

Answer(s): D

Explanation:

(A) Vitamin B6does not enhance the activity of isoniazid. (B) Vitamin B6does not enhance the activity of rifampin. (C) A vitamin alone does not improve nutritional status. (D) Isoniazid leads to Vitamin B6deficiency, which is manifested as peripheral neuropathy.



The physician prescribes a medical regimen of isoniazid, rifampin, and vitamin B6 for a tuberculosis client.
The nurse instructs the client that B6 is given because it:

  1. Increases activity of isoniazid
  2. Increases activity of rifampin
  3. Improves nutritional status
  4. Reduces peripheral neuropathy

Answer(s): D

Explanation:

(A) Vitamin B6does not enhance the activity of isoniazid. (B) Vitamin B6does not enhance the activity of rifampin. (C) A vitamin alone does not improve nutritional status. (D) Isoniazid leads to Vitamin B6deficiency, which is manifested as peripheral neuropathy.



Viewing page 129 of 345
Viewing questions 641 - 645 out of 862 questions


Post your Comments and Discuss NCLEX NCLEX-RN exam prep with other Community members:

AI Tutor AI Tutor 👋 I’m here to help!